Indiana, 2010

Flash Flood and Damaging Wind in Indiana, June 22, 2010

June 22, 2010 · NWS IWX · 2 events in 2 counties and zones

Thunderstorms developed across much of northern Indiana during the overnight hours and persisted through the first part of the morning. Several inches of rain fell, causing flooding across southern portions of White County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Thunderstorms developed across much of northern Indiana during the overnight hours and persisted through the first part of the morning. Several inches of rain fell, causing flooding across southern portions of White County. In addition, isolated wind damage was noted in DeKalb County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 21, 6:44 PM EST, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 21, 6:44 PM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT MON JUN 21 2010

.AVIATION.../00Z TAFS/

CONVECTION THAT SPARKED OVER IL EARLIER THIS AFTERNOON HAS
DIMINISHED WITH ONLY SOME LEFTOVER CLOUDS NOW SPILLING INTO THE
WESTERN PORTIONS OF THE FA. ONE STORM NOW WELL SOUTH OF KIKK AND
MORE DEVELOPING BACK TO THE WEST ALONG THE BOUNDARY THAT WAS
MOVING NORTHWARD AS NOTED ON VIS SATELLITE...WILL NOT AFFECT THE
TERMINALS ANYTIME SOON. CONVECTION OUT ACROSS WESTERN IL...SE
IA...AND EXTREME NORTHERN MO...WILL CONT TO ORGANIZE AND MOVE
TOWARDS INDIANA OVER THE NEXT SEVERAL HOURS. THIS WILL BECOME THE
MAIN AREA OF CONCERN FOR SHOWERS AND THUNDERSTORMS ACROSS THE
TERMINALS OVERNIGHT. LOW CONFIDENCE IN TIMING SO HAVE CONT WITH
VCTS FOR NOW BEGINNING AT 03Z AND WILL UPDATE/AMD AS NEEDED. ANY
THUNDERSTORMS NEAR OR AT THE TERMINALS WILL LOWER VISBYS AND
STRONGER WINDS WILL BE LIKELY. OTHERWISE...ONCE COMPLEX MOVES
THROUGH THE AREA WINDS WILL BECOME WSW AND NEAR 10KTS BY DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 556 PM EDT MON JUN 21 2010/

UPDATE...
OBJ ANALYSIS SHOWS PRIOR OUTFLW BUBBLE FM DECAYED MORNING CONVN HAS
DESTABILIZED SIGNIFICANTLY THIS AFTN W/A LG RESERVOIR OF EXTREME
INSTABILITY OF 4-5K J/KG SFC BASED CAPE NOW EXTENDING FM WRN IN WWD
INTO NE KS AND COLLOCATED W/SRN PERIPHERY OF STRONGEST EFF BULK
SHEAR STRETCHING FM NE KS INTO ERN IL.

AREA OF RENEWED CONVN ACRS SE IA A REAL CONCERN GIVEN UPSTREAM MCV
WORKING EWD THROUGH CNTRL IA AND MORE SPECIFICALLY ROBUST MID LVL
SPEED MAX. THUS FULLY XPC STORMS WILL GROW QUICKLY UPSCALE LT THIS
AFTN W/EVENTUAL EVOLUTION INTO ANOTHER FWD PROPAGATING MCS THIS
EVENING MVG EWD INTO NW IN AND SW MI AFT 8 PM AT THE LEAST AND
LIKELY CARRIES EWD INTO OH AFT MIDNIGHT. IN ADDN...CAN NOT RULE OUT
ADDNL DOWNSTREAM DVLPMNT WITHIN ZONE OF INCREASING LL THETA-E ADVTN
AS EVIDENT W/RECENT STORM REGENERATING OUT OF DECAYED IL CONV
CLUSTER NR RANTOUL IL AND LOOK AT WOLCOTT PROFILER.

WILL BUMP POPS ACRS WRN 2/3 HIGHER THIS EVENING AND ADD BACK SVR
MENTION. ZONE UPDATE OUT SOON.

SHORT TERM...

MCS MOVED ACROSS INDIANA/SWRN MI THIS MORNING AND EARLY THIS AFTN
WKNG AS IT MOVED INTO MORE STABLE AIR AND INTO AREA OF WEAKER
FORCING OVER NW OHIO AND SERN MI. SOME RECOVERY IN TEMPS WITH DVLPG
INSTABILITY AS CLOUD COVER DECREASES IN SUBSIDENCE BEHIND THIS
SYSTEM. ANOTHER MCS WITH CONVECTIVELY INDUCED VORT MAX WAS MOVG
ACROSS IA THIS AFTN. AIRMASS DESTABILIZING UPSTREAM OF THIS
SYSTEM ACROSS IL WITH CAPES FROM 3-5KJ/KG WITH TSTMS ONGOING IN
THE GREATER INSTABILITY OVER CENTRAL IL ATTM. AS MCV MOVES EAST
THIS AFTN AND AIRMASS AHEAD OF IT CONTS TO DESTABILIZE, EXPECT THE
AREA OF STORMS WILL EXPAND NORTHWARD AND ADVECT EASTWARD INTO OUR
AREA. 40-50KT WLY H5 FLOW ON WOLCOTT/SLATER PROFILERS SUGGEST
SUFFICIENT DEEP LAYER SHEAR FOR STORM ORGANIZATION WITH LINE/BOW
ECHOES...BUT LIMITING FACTOR FOR SVR IN OUR AREA LOOKS TO BE
LIMITED AMOUNT OF SFC BASED INSTABILITY WHICH THUS FAR HAS BEEN
HELD DOWN BY WKNG LEAD MCS WHICH MOVED THROUGH THE AREA THIS
MORNING AND EARLY THIS AFTERNOON. THUS...HAVE RELEGATED MENTION OF
SVR JUST TO HWO AND NOT INCLUDED IN GRIDS/ZONES ATTM.

NEXT PROBLEM IS HEAVY RAIN THREAT. NARROW BAND OF TRAINING ACROSS
SRN PORTION OF CWA THIS MORNING RESULTED IN RADAR ESTIMATES OF 2-3"
(NOT INCLUDING THE CONTAMINATED >9" RADAR ESTIMATE OVER THE WHITE
COUNTY WIND FARMS). BELIEVE STORMS WILL PRBLY BE IN THE FORM OF A
LINE EARLY TONIGHT BUT WITH HIGH PRECIP WATER/DEEP WARM LAYER EVEN A
LINE CAN PRODUCE LOCALLY HEAVY RAINFALL. ALSO WITH CONTINUED WK SWLY
LOW LEVEL FLOW/THETA-E ADVECTION OVERNIGHT...SOME REDEVELOPMENT
NORTH OF THE STATIONARY FRONT/OUTFLOW BOUNDARY ACROSS CENTRAL
IL/SRN INDIANA COULD RESULT IN TRAINING/BACKBUILDING CELLS, THUS,
MENTION OF LOCALLY HEAVY RAINFALL AND ESF IS STILL WARRANTED AND
IN AREA WHICH RECEIVED HEAVY RAIN THIS MORNING ISSUED AN FFA.

SHRTWV LIFTING NE ACROSS MT THIS AFTN IS EXPECTED TO MOVE ACROSS THE
NRN PLAINS TUE NGT. LOW LEVEL RESPONSE SHOULD ALLOW STNRY/WARM FRONT
FM SRN INDIANA TO KS TODAY... TO LIFT NE ACROSS OUR AREA EARLY TUE
WITH ASSOCIATED CDFNT MOVG SLOWLY SE ACROSS THE UPR MS VALLEY AND
INTO THE UPR GRTLKS BY WED MORNING. SCT TSTMS LIKELY WILL ACCOMPANY
THE WARM FRONT AS IT LIFTS ACROSS THE AREA LATE TONIGHT AND/OR EARLY
TUE WITH MORE STORMS DVLPG NEAR THE CDFNT AND ADVECTING/PROPAGATING
EASTWARD ALONG THE FAST MID LEVEL FLOW AND DEEP INSTABILITY AXIS
INTO OUR CWA TUE AFTN/NGT. GIVEN TIMING UNCERTAINTY, KEPT POPS IN
HIGH CHC RANGE THROUGH THESE PERIODS. POTENTIAL FOR SVR STORMS
REMAINS FOR TUE/TUE NGT...IN FACT MAY BE GREATEST DURING THIS
TIMEFRAME AS INSTABILITY INCREASES AND DEEP LAYER SHEAR REMAINS
STRONG... HWVR... GIVEN UNCERTAINTY/TIMING ISSUES INHERENT WITH WARM
SEASON CONVECTION... WILL LEAVE MENTION OF THIS IN THE HWO FOR NOW
AND HOLD OFF ADDING IT TO THE GRIDS/ZONES.

SLOW WARMING TREND SHOULD PERSIST THROUGH THIS PERIOD AS LOW LEVEL
S-SW FLOW BECOMES A LITTLE BETTER ESTABLISHED AND HEIGHTS BUILD
SLIGHTLY ON TUESDAY. LITTLE CHANGE TO PREVIOUS FCST WITH LOWS IN THE
U60S TONIGHT, HIGHS 85-90 TUE, AND LOWS MAINLY IN THE L70S TUE NGT.

LONG TERM.../WEDNESDAY THROUGH SUNDAY/...

FEW CHANGES TO EARLY PORTION OF THE EXTENDED AS THE 12Z MODEL
GUIDANCE DOES NOT CHANGE THE SYNOPTIC SCENARIO. ON WEDNESDAY RICH
BL MOISTURE WILL STILL BE IN PLACE WITH STRENGTHENING FLOW ALOFT
AS SHRTWV TROUGH DROPS INTO THE GREAT LAKES AND ASSOC SFC FRONT
BEGINS TO APPROACH. CONVECTION WILL INITIATE AS AIRMASS
DESTABILIZES ON WED AND WIND PROFILES CONTINUE TO SUPPORT
POTENTIAL FOR ORGANIZED SEVERE WEATHER THREAT. DETAILS OF TIMING
AND LOCATION STILL MIRED IN UNCERTAINTY AS MODELS SHOWCASE THEIR
INADEQUACY WITH MESOSCALE PROCESSES AND A BLANKET CHANCE POP STILL
THE WAY TO GO.

POP CHANCES CONTINUE INTO THURSDAY MORNING UNTIL SFC FRONT PASSES
THE AREA.  AGAIN...SIMILAR TIMING IN THE 12Z MODEL GUIDANCE AND NO
MAJOR CHANGES NEEDED.  GFS HAS SLOWED ARRIVAL OF COOLER AIRMASS
BEHIND THE BOUNDARY WITH THURSDAY MEX JUMPING BACK TO THE UPPER 80S.
NOT READY TO BITE ON THIS AND WILL BLEND WITH A LAST SECOND LOOK AT
THE 12Z ECMWF AND GEFS MEAN. FOR FRIDAY TEMPS/DEWPTS WILL FALL A FEW
DEGREES BUT REMAIN NEAR TO SLIGHTLY ABOVE CLIMO FOLLOWED BY A
RENEWED WARMING TREND SATURDAY INTO THE NEW WORK WEEK AS WARM
SOUTHERLY LLEVEL FLOW IS REASSERTED AROUND SE CONUS RIDGING.  POPS
RETURN SUNDAY/SUNDAY NIGHT AS SHRTWV BUCKLES MID/UPPER FLOW OVERTOP
SOUTHERN RIDGE.  THIS MAY EVENTUALLY LEAD AMPLIFIED CENTRAL PLAINS
RIDGE NEXT WEEK...IN WHICH BOTH OPERATION MODELS ARE IN REASONABLE
AGREEMENT DESPITE LONG LEAD TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR INZ013-015-020-
     022>027-032>034.

MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...LUD
UPDATE...T
AVIATION...WEISSER
Hazardous weather outlook, Jun 21, 5:10 PM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT MON JUN 21 2010

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-220815-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
403 AM EDT MON JUN 21 2010 /303 AM CDT MON JUN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS THE
PRIMARY THREAT ALONG WITH A RISK FOR ISOLATED TORNADOES THIS EVENING
ACROSS NORTHWEST INDIANA. IN ADDITION LOCALLY HEAVY RAINFALL IS
POSSIBLE ESPECIALLY ACROSS NORTHERN INDIANA LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT AND AGAIN ON SUNDAY. SOME THUNDERSTORMS MAY BE SEVERE WITH
DAMAGING WIND BEING THE MAIN CONCERN. LOCALLY HEAVY RAIN WILL ALSO
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

In the hours before

Special weather statement, Jun 21, 11:14 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1214 AM EDT TUE JUN 22 2010

INZ013>015-020-022-220445-
CASS IN-FULTON IN-MARSHALL IN-PULASKI IN-WHITE IN-
1214 AM EDT TUE JUN 22 2010

AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHEAST OF
FRANCESVILLE...OR 11 MILES NORTH OF MONTICELLO...MOVING NORTHEAST AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WINAMAC AND ROYAL CENTER...
  HEADLEE AND BELL CENTER...
  PULASKI...
  STAR CITY...THORNHOPE AND RIPLEY...
  LAWTON...VANMETER PARK AND BEARDSTOWN...
  LAKE BRUCE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4118 8649 4118 8648 4119 8647 4123 8634
      4078 8631 4076 8679 4102 8694 4103 8694
TIME...MOT...LOC 0415Z 246DEG 35KT 4093 8675
Special weather statement, Jun 21, 11:28 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1228 AM EDT TUE JUN 22 2010

INZ020-220515-
WHITE IN-
1228 AM EDT TUE JUN 22 2010

AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTHWEST OF
BROOKSTON...OR 13 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 45
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  CHALMERS...SMITHSON AND REYNOLDS...
  NORWAY AND INDIANA BEACH...
  IDAVILLE...
  BURNETTSVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4080 8711 4080 8658 4074 8658 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8709 4058 8710
TIME...MOT...LOC 0428Z 255DEG 37KT 4066 8693
Local storm report, Jun 21, 11:47 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1247 AM EDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     WINAMAC                 41.05N  86.60W
06/22/2010  M45 MPH          PULASKI            IN   MESONET

&&

EVENT NUMBER IWX1000798

SAW
Special weather statement, Jun 22, 12:12 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT TUE JUN 22 2010

MIZ077-220545-
BERRIEN MI-
112 AM EDT TUE JUN 22 2010

AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF ST.
JOSEPH TO 17 MILES WEST OF SHOREWOOD-TOWER HI...MOVING EAST AT 45
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ST. JOSEPH...
  FAIR PLAIN...BENTON HEIGHTS AND BENTON HARBOR...
  COLOMA AND BRIDGMAN...
  WATERVLIET AND PAW PAW LAKE...
  UNION PIER...TURNER SHORES AND LAKESIDE...
  RIVERSIDE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4224 8622 4182 8624 4181 8675 4192 8661
      4202 8657 4208 8652 4213 8650 4218 8644
      4225 8638 4225 8623
TIME...MOT...LOC 0512Z 258DEG 38KT 4213 8662 4189 8688

JC
Special weather statement, Jun 22, 12:29 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 AM EDT TUE JUN 22 2010

INZ009-018-OHZ004-220600-
ALLEN IN-DE KALB IN-DEFIANCE OH-
129 AM EDT TUE JUN 22 2010

AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AUBURN...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HICKSVILLE...
  CONCORD...ST. JOE AND SPENCERVILLE...
  ST. JOE AND SAINT JOE...
  NEWVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR NORTHEAST INDIANA AND SOUTHERN MICHIGAN.

LAT...LON 4125 8464 4124 8508 4136 8513 4144 8479
      4143 8479 4142 8469
TIME...MOT...LOC 0529Z 261DEG 30KT 4132 8500

JC

The radar

The Northern Indiana radar (KIWX), 70 km away, was scanning. The volume nearest the first event began at 05:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, De Kalb

When
June 22, 12:37 AM EST to 12:38 AM EST
Where
De Kalb County, Butler
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.430, -84.870

Law enforcement officials reported multiple trees and tree limbs down, with some blocking roadways.

Flash Flood, White

When
June 22, 4:50 AM EST to 8:30 AM EST
Where
White County, 3.93 mi WSW of Wolcott to 0.73 mi W of Badger Grove
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.740, -87.094

Law enforcement officials reported water flowing over several roads in the southern portion of the county, forcing some closures. Even after the rain ended, the threat of flooding continued into the afternoon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260179, 260178.